|Treatment questions for wasting syndrome
Apr 17, 2000
I had been diagnosed with AIDS wasting for 3 years now but
never knew why except for the symptoms that I was
experiencing. My doctor had put me on injections of
Testratone and Deca-Doublin every two weeks as well as
Oxandrian. My symptoms went away with the exception of the
last few days before my next injections. I started to feel
better, workout, looked better and felt stronger.
Recently about 2 months ago, they discovered that I had 3
grams of protein leaking out into my urine. I understand
now that this might be the reason for my wasting syndrome.
After visiting a doctor at the department of nephrology I was
told I had to go to get a Kidney biopsy, which I did one
month ago. The results came back showing that I had a mild
case of HIV neorphaye. was put on a high dosage of
Prednisone, 60mg a day for 4 weeks, with a taper weekly
from 50mg to 2.5 mg. My test results came back two days
ago, indicating no change in the amount of protein, 3
grams, leaking out of the kidneys. I am currently repeating
these tests, but question unusual side effects from the
Prednisone such as watery eyes, dark shadows forming on my
left eye and unusual tearing. I was hoping you could
give me insight on this issue. Could it be the Prednisone or
the combination of my other HIV drugs? Will this go away if
I stop my treatment? It seems as though my vision in my
left eye is deteriorating, as spots are starting to form. My
information or direction of these concerns would be greatly
Thank you for your time,
Response from Dr. Dieterich
Before you do anything else, get to see the eye doctor ASAP!
Seeing spots can be very dangerous! The kidney problem is an unusual one and not likely to be caused by the medication. You did not mention your T cells and viral load though. The kidney problem might not even be related to HIV. Long term prednisone treatment is not a great idea, but short courses, should not hurt. Good Luck. Douglas T. Dieterich, M.D.
Essential absorption and HIV
- Likelihood Of Contracting Hiv From Hiv-positive Person
- What Can You Use For Burning Vaginal Neuropathy?
- What's The Difference Between Mouth Herpes And Mouth Cold Sores?
- What Reactions Does Genital Herpes Have?
- What Is Skin Herpes?
- What Happens If You Have Gonorrhea For A Year Without Treatment?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.